• question-icon

    What causes lightheadedness, severe fatigue and hallucinations with elevated BP levels?

default
Posted on Fri, 27 May 2016 in Hypertension and Heart Disease
Question: Blood pressure over 30 reading is 197/135. The last two days it is been 80/35 and 70/30. I've been very lightheaded extremely tired and having some kind of hallucinate I thought I could see our tile in the shower moving. Should I go to the hospital
doctor
Answered by Dr. Ilir Sharka 25 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that your symptoms seem to be related to low blood pressure.

You should know that hallucinations are related to the low blood perfusion to the brain, caused by low blood pressure.

Are you taking any anti-hypertensive drugs?

I recommend not to take any anti-hypertensive drugs and go to the ER for a careful check up and some tests:

- a resting ECG
- some blood lab tests (complete blood count, blood electrolytes, kidney and liver function tests, fasting glucose).

You may need intravenous fluids.

Meanwhile I recommend you to lye down and avoid physical activity (to avoid possible falling) and take plenty of water (to stay well hydrated). A coffee would be helpful.

Hope to have been helpful!

Best wishes,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 6 minutes later
I am on two blood pressure medicines for high blood pressure. I didn't take my blood pressure medicine yesterday or today since it was so low. I also have MS. And I run a daycare with five kids under the age of two. I also have mitral valve prolapse I had a TIA in 2004
doctor
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again!

I recommend going to the ER for a careful check up and some tests.

You should also perform a cardiac ultrasound to examine your cardiac function.

Low blood pressure could be related to a cardiac disorder or to MS (autonomic dysfunction).

A careful neurological examination is also needed in this clinical situation.

Meanwhile, I would not recommend taking your blood pressure medicines, until your blood pressure will be high again.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7358 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Glucose

doctor1 MD

Hello i just want you guys to explain to me my URINALYSIS RESULT...thanks in advance Color: Yellow Reaction: Acidic (6.0ph) Transparency: Slightly...

doctor1 MD

Hello there. Doctors thought ive might of had a miscarriage two weeks ago as I rang up worried about the bleeding I had which wasn t my normal...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I had kidney transplant in dec 2009 and doing well in all...

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My...

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2